remicade-adverse effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lisa Ann
New Member


Date Joined Jun 2006
Total Posts : 9
   Posted 11/14/2006 10:14 AM (GMT -7)   
Hello All,
I am actually from the Ulcerative Colitis Forum but am hoping some of you could give me some input on Remicade.
I was on my 4th infusion of Remicade and within 5 minutes of the infusion I started having severe shakes & throat swelling. The nurse reffered to the shakes as "riggers", she had pretreated me with benadryl, tried benadryl again when shakes started. Not until they stopped remicade infusion and gave me an infusion of steroids did the shakes and throat get better. Two days after this infusion I did get the shakes again, after about an hour the shakes went away.
I was really sacred during the infusion when I started having this reaction.  
 The remicade up until this point has done wonders for my UC. I know for the most part everyone can handle remicade fine.
My question is have any of you had any adverse effects from Remicade,what type of adverse effects did you have, how long ago was that and did you continue on with Remicade treatments after the adverse effects?
Lisa

Lisa
 
 
Purinethol (6mp) 50 mg.
4th infusion of Remicade 
Left sided Colitis
UC since 2001


CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 11/19/2006 10:07 AM (GMT -7)   

Hi Lisa,

I was on Remicade for about 20 months - it did wonders for my psoriatic arthritis immediately. Within 48 hours of my first infusion, a severe psorisis flare cleared up. After a couple of infusions, my joint pain was almost nonexistant.

At first, I had no problems...other than maybe an itchy throat during the infusion. The problems gradually got worse. I don't recall getting the shakes, however. I took benedryl and tylenol as a premed. Eventually, near the end, I started taking the steroid premed and zyrtec (an RX'd allergy med.) I started getting more severe reactions like itchy skin, swollen eyes that would last for days afterwards, and eventually the infusions would cause a severe flare. My immune system broke down I had constsant infections (pneumonia, etc.) and my liver went toxic. I stopped it and it took a year before my health started to balance back out.
 
I gave it my best - didn't want to stop the remicade until I was absolutely sure.....it was so sad to stop because it had worked so well, but in the end it was causing more harm than good.
 
I don't want to scare you to stop unless you are sure that is the right thing to do, but yes, your body can reject it or have severe allergic reactions. On the other side, I know/spoke to quite a few people taking it and I'm the only one who couldn't tolorate it. Good luck. *****
 


Jemima Puddleduck
Regular Member


Date Joined Oct 2006
Total Posts : 41
   Posted 12/29/2006 3:08 AM (GMT -7)   
Hi Lisa,

My son is on REMICADE again but is hoping to get off it again as the side effects for him are devastating! He was originally started on it in Spring 2005 but developed a severe rash. Then suddenly he seemed to have psoriasis and it was quite bad. Went off REMICADE and got somewhat better but the P never cleared. Went on ORENCIA, didn't seem to help RA and since last June has developed problem in left foot & ankle... swollen and very painful. Anyway he went back on REMICADE (helped the joints) and it's all happening again only the psoriasis is the worst ever and he'd rather have RA joint pain & swelling than the pain & embarrassment of the psoriasis.

After reading the side effects of REMICADE on the REMICADE website I firmly believe that the psoriasis was caused by the REMICADE. What I don't understand is how it can cause psoriasis yet be prescribed to control it! Makes no sense to me. Has anyone had RITUXAN? It says may work for those people that other biologics haven't.

CaMama, what Rx do you take now?

May 2007 bring good health to all! And may I win a lottery jackpot this year :-)

Post Edited (Jemima Puddleduck) : 12/29/2006 3:11:39 AM (GMT-7)


CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 12/30/2006 1:14 AM (GMT -7)   
I take Plaquenil and recently started Azulphidine. The plaquenil works great for me - not quite as nice as Remicade did, but I'm quite happy with it as it's very close long as I take it regularly. I'm having difficulty with the Azulphidine, but trying to adjust to it to see if it helps improve things.
 
Remicade did wonders for my psorisis, so it sounds funny that it would cause psorisis as a reaction to it....I did, over time, become allergic to the latex tape over the course of time with the infusions....
***
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:44 AM (GMT -7)
There are a total of 2,734,630 posts in 301,228 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
321 Guest(s), 14 Registered Member(s) are currently online.  Details
Psilociraptor, at20148, Hol1979, Butterflake, sararaewald, Loutucky, Huddie, Tudpock18, Present&Grateful, pmm73, ks1905, Traveler, pitmom, Momtogigiandquinn


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer